MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 8CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 20 GA X 8CM; CATHETER, PERCUTANEOUS
Catalog Number SAC-00820
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Udi# (b)(4).
 
Event or Problem Description
It was reported "the hcp found guidewire has a kink during use on patient." there was no medical interventions required.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one, opened sac kit including one guide wire within the catheter and protective tubing for analysis.The introducer needle was not returned.Signs of use were observed on the guide wire.Visual analysis revealed the protective tubing had one kink towards the distal end of the body which aligned with a kink on the guide wire.The lidstock clearly states, "do not bend." the damage observed is consistent with defects related to storage and shipping with contradicts the customer report that the damage was observed during use.The guide wire was observed to have another kink towards the proximal end of the body.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.The kinks in the guide wire were located 99 mm and 265 mm from the distal tip.The overall length of the guide wire measured 349 mm, which is within the specification limits of 345-355 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.515 mm, which is within the specification limits of 0.508-0.533 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).At this point, the depth-marking entering hub shows that tip of wire leaves tip of introducer needle and enters vessel." the guide wire was advanced through a lab inventory 20ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "precaution: do not advance guidewire unless there is free blood flashback.Precaution: always maintain firm grip on guidewire.Pre-caution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the lidstock was reviewed as part of this complaint investigation.The words "do not bend" are clearly visible on the front of the lidstock.The report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire had two kinks on the guide wire body.One kink aligned with a kink in the protective tubing.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.The packaging clearly states, "do not bend." based on the condition of the sample, the damage on the guide wire and protective tubing is consistent with damage that occurs during storage and shipping.However, since the customer reported the defect was observed during use, it cannot be determined when the damage to the guide wire occurred.Therefore, the root cause cannot be determined based on the information provided and the sample received.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 20 GA X 8CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19702768
Report Number3006425876-2024-00693
Device Sequence Number17047986
Product Code DQY
UDI-Device Identifier10801902144079
UDI-Public(01)10801902144079(11)230411(17)280331(10)71F23D0009(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAC-00820
Device Lot Number71F23D0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown